Alert archive / California / Wind Advisories in 2007
Wind Advisory 87, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 10, 2007, 7:46 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2007, 7:46 PM PST (03:46 UTC)
- Expired
- Mar 11, 2007, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 110346 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 746 PM PST SAT MAR 10 2007 ...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS... .GUSTY NORTH WINDS CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS OVERNIGHT. WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH WILL BE POSSIBLE. THE STRONGEST WINDS WILL BE IN AND AROUND THE MONTECITO AND CARPINTERIA AREA...AND THROUGH AND BELOW GAVIOTA PASS. WINDS SHOULD SLOWLY DIMINISH AFTER MIDNIGHT. CAZ052-111000- /O.NEW.KLOX.WI.Y.0087.070311T0346Z-070311T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 746 PM PST SAT MAR 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. GUSTY NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. THE STRONGEST WINDS WILL BE IN AND AROUND THE HILLS ABOVE MONTECITO AND CARPINTERIA...AND THROUGH GAVIOTA PASS. THE WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-111000- /O.NEW.KLOX.WI.Y.0087.070311T0346Z-070311T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 746 PM PST SAT MAR 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. GUSTY NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL BE IN AND AROUND MONTECITO AND CARPINTERIA...AND BELOW GAVIOTA PASS. THE WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
1 follow-up statement
000 WWUS76 KLOX 111014 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 314 AM PDT SUN MAR 11 2007 ...WIND ADVISORIES HAVE BEEN ISSUED FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA MONICA RANGE... ...WIND ADVISORIES FOR SANTA BARBARA COUNTY HAVE EXPIRED... .STRONG NORTHWEST TO NORTH FLOW LAST EVENING HAS SHIFTED TO A MORE NORTHEASTERLY DIRECTION EARLY THIS MORNING. THIS HAS CAUSED GUSTY WINDS ACROSS SANTA BARBARA COUNTY TO BECOME MORE LOCALIZED...SO WIND ADVISORIES THERE HAVE BEEN ALLOWED TO EXPIRE. AT THE SAME TIME...THE WIND SHIFT HAS CAUSED GUSTY WINDS TO BECOME INCREASINGLY WIDESPREAD ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICA RANGE. WINDS WILL CONTINUE TO INCREASE IN THESE AREAS THIS MORNING...WITH AREAS OF NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. GUSTY WINDS WILL ALSO SPREAD INTO THE VALLEYS OF VENTURA AND LOS ANGELES COUNTIES...ACROSS THE VENTURA COUNTY COASTAL PLAIN...AND IN COASTAL SECTIONS OF LOS ANGELES COUNTY BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD. IN THESE LOCATIONS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 35 MPH ARE EXPECTED FROM MID MORNING THROUGH MID AFTERNOON. CAZ039-052-111115- /O.EXP.KLOX.WI.Y.0087.000000T0000Z-070311T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 314 AM PDT SUN MAR 11 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS HAVE BECOME LOCALIZED...SO WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. $$ CAZ053-054-111615- /O.NEW.KLOX.WI.Y.0088.070311T1014Z-070311T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 314 AM PDT SUN MAR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL BECOME WIDESPREAD THIS MORNING...THEN CONTINUE THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-111615- /O.NEW.KLOX.WI.Y.0088.070311T1014Z-070311T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 314 AM PDT SUN MAR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS OVER 50 MPH WILL BECOME WIDESPREAD THIS MORNING...THEN CONTINUE THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:10 PM PST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 10, 4:10 PM PST, 3 hours 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 410 PM PST SAT MAR 10 2007 ...UPDATE TO ADD AVIATION DISCUSSION... .SHORT TERM... PATCHY STRATUS HANGING ON THIS AFTERNOON AND CLINGING TO THE BEACHES FROM VENTURA TO PALOS VERDES. THIS WILL LAST INTO THE LATE AFTERNOON. INLAND SUNNY DRY BREEZY WEATHER HAS CREATED RED FLAG WARNING CONDITIONS IN THE MOUNTAINS OF THE LA...VTA...AND SBA MTNS. TONIGHTS WORRY IS THE WINDS. RIGHT NOW ITS GOING TO BE CLOSE. 18Z RUN CAME IN WITH A LITTLE MORE UPPER SUPPORT. IT WILL BE CLOSE BUT STILL IT DOES NOT LOOK LIKE A SLAM DUNK PERHAPS A FEW EXPOSED RIDGETOPS WILL GET GUSTS ABOVE CRITERIA BUT NOT WIDESPREAD. A BIG INVERSION AT 800 FEET OR SO WILL KEEP FOOTHILL TEMPS IN THE UPPER 60S AND MAYBE EVEN SOME LOWER 70S NEAR THE BREEZY PASSES AND CANYONS. SUNDAY WILL BE BREEZY AND WARM WITH 15 TO 25 MPH WINDS BELOW PASSES AND CANYONS AND WIDESPREAD OVER THE VENTURA COASTAL PLAIN. TEMPS WILL SOAR INTO THE LOW 90S EVEN ALONG THE CENTRAL COAST. SUNDAY WILL BE A LITTLE LESS BREEZY BUT STILL FOOTHILL TEMPS WILL BE IN THE UPPER 60S. MONDAY SHOULD FOLLOW THE DAY TWO OFFSHORE RULE WHERE TEMPS WARM A FEW MORE DEGREES. GRADS SHOULD TURN ONSHORE BY AFTERNOON SO BEACH SITES WILL HAVE THEIR DAILY HIGH AROUND 11 AM. ENOUGH OFFSHORE FLOW TUESDAY MORNING TO ENSURE NO MARINE LAYER. BUT THE COASTAL HIGH TEMPS WILL BE MUCH LOWER WITH A GOOD ONSHORE PUSH DURING THE DAY. STILL 582DM HGTS WILL KEEP THE INLAND AREAS WARM. .LONG TERM... GENERAL RIDGING AND WEAK EARLY MORNING OFFSHORE FLOW WILL KEEP SKIES CLEAR WEDNESDAY THROUGH FRIDAY. 580 HGTS WILL KEEP THINGS WARM A FEW DEGREES ABOVE NORMAL INLAND AND NEAR NORMAL AT THE COASTS. NEXT WEEKEND THINGS BECOME A LITTLE LESS CLEAR. GFS DEVELOPS A DRY CUT OFF LOW AND MOVES IT NEAR SOCAL SATURDAY AND THEN OVER THE AREA SUNDAY. THE EC DOES NOT SHOW THIS AND KEPT A FAIRLY GENERIC DRY FORECAST GOING BUT THIS WILL NEED WATCHING NEXT WEEK. && .AVIATION... 11/0005Z...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU SUN. WITH OFFSHORE WINDS INCREASING TONIGHT IT LOOKS LIKE LOCAL LLWS CONDITIONS AT TIMES CANNOT BE RULED OUT AT KVNY AND POSSIBLY KBUR AFTER MIDNIGHT TONIGHT THRU SUN MORNING. EVEN SO...HAVE KEPT OUT OF THE TAFS SINCE IT SHOULD BE GENERALLY LESS THAN 20 KT OF SHEAR...BUT IF THERE IS STRONGER SHEAR IT WILL BE SHORT LIVED AND INTERMITTENT. KLAX MAY HAVE LIGHT E WINDS LATER TONIGHT INTO SUN MORNING FOLLOWED BY A NORMAL SEABREEZE AFTER ABOUT 20Z. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...RORKE AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 10, 9:59 AM PST, 9 hours 47 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:14 AM PDT | Wind Advisory | LOX | 15 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.